Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What does red,itchy body rash with fever indicate?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
my 65 yr old husband has had a red itchy rash over much of his body for the past three days. The rash is a general streaky redness most visible on his torso. Today he started having severe chills for several hours and after has slept most of the day. He is now running a fever of 1o2.2. He has no congestion or nausea....just feels horrible. He is an orthopedic surgeon who deals with a lot of infections.
Posted Sat, 22 Feb 2014 in General Health
Answered by Dr. Johny Chacko 6 hours later
Brief Answer: Red rash with fever Detailed Answer: Hello, Welcome to healthcare magic, The possibilities are Exanthematous rash associated with fever, Drug rash or Acute urticaria. Exanthematous rash usually starts from head and spreads downwards. It is usually mildly itchy and subsides once the fever subsides. Drug rash usually starts from the torso. It is very itchy and some antibiotics or anti pyretics can be the cause. If he has not taken any of these prior to the rash then it is unlikely. Acute urticaria could be due to infection or medications. It is usually characterized by wheals or hives. They appear randomly all over the body. A routine blood counts (Total count, Differential count and Platelet count ),will give a clue. Hope this helped, If you have any clarifications I will be happy to help. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor